Alert archive / New Mexico / Flash Flood Warnings in 2008

Flash Flood Warning 64, NWS Albuquerque, NM

August 20, 2008Lincoln County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Aug 20, 2008, 6:46 PM MDT for Lincoln County, New Mexico. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2008, 6:46 PM MDT (00:46 UTC)
Expired
Aug 20, 2008, 8:45 PM MDT
In force
119 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Lincoln County, NM

The radar

The Holloman AFB radar (KHDX), 74 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2008-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2008-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
390 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
2838 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 210046
FFWABQ
NMC027-210245-
/O.NEW.KABQ.FF.W.0064.080821T0046Z-080821T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
646 PM MDT WED AUG 20 2008

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO

* UNTIL 845 PM MDT

* AT 643 PM MDT...THE PUBLIC REPORTED VERY HEAVY RAIN FROM A
  THUNDERSTORM NEAR ANCHO...OR ABOUT 22 MILES NORTHEAST OF CARRIZOZO.
  THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY.

WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS.

LAT...LON 3343 10564 3346 10597 3400 10583 3398 10562

$$

50
3 follow-up statements
000 
WGUS75 KABQ 210123
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
723 PM MDT WED AUG 20 2008

NMC027-210245-
/O.CON.KABQ.FF.W.0064.000000T0000Z-080821T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-
723 PM MDT WED AUG 20 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR CENTRAL
LINCOLN COUNTY...

AT 716 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A COUPLE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN. ONE
BETWEEN WHITE OAKS AND CARRIZOZO. THE OTHER 2 MILES SOUTHWEST
OF ANCHO ALONG HIGHWAY 54. THE STORMS WERE SLOWLY DRIFTING TOWARDS
THE SOUTH/SOUTHWEST. HEAVY RAIN HAS SUBSIDED OVER THE COMMUNITY OF
ANCHO BUT HIGH WATER FLOWS WILL CONTINUE THERE. 

LOCATIONS IMPACTED INCLUDE...
  JICARILLA...
  ANCHO...
  WHITE OAKS...
  NEAR CARRIZOZO...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL
WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS
EXPECTED.

WATER IN ARROYOS MAY TRAVEL MANY MILES AND TAKE HOURS TO REACH YOUR
LOCATION FROM UPSTREAM RAIN AREAS. REMAIN ALERT TO FLOODED ROAD
CROSSINGS EVEN HOURS LATER.

LAT...LON 3343 10564 3346 10597 3400 10583 3398 10562

$$

50
000 
WGUS75 KABQ 210143
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
743 PM MDT WED AUG 20 2008

NMC027-210245-
/O.CON.KABQ.FF.W.0064.000000T0000Z-080821T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-
743 PM MDT WED AUG 20 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MDT FOR CENTRAL
LINCOLN COUNTY...

AT 735 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A FEW THUNDERSTORMS PRODUCING VERY HEAVY RAIN WITHIN THE
WARNED AREA. ONE STORM WAS NEAR CARRIZOZO AND POINTS TO THE SOUTH
WHILE ANOTHER WAS 2 MILES WEST OF WHITE OAKS. THE STORMS WERE SLOWLY
DRIFTING TOWARDS THE SOUTH/SOUTHWEST. 

A SPOTTER 3 MILES NORTH OF ANCHO REPORTED 2.76 INCHES DUE TO PREVIOUS
HEAVY RAIN. FLOOD WATERS CONTINUED TO IMPACT THE AREA NEAR ANCHO. 

LOCATIONS IMPACTED INCLUDE...
  JICARILLA...
  ANCHO...
  CARIZOZZO...

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3343 10564 3346 10597 3400 10583 3398 10562

$$

50
000 
WGUS75 KABQ 210240
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
840 PM MDT WED AUG 20 2008

NMC027-210250-
/O.EXP.KABQ.FF.W.0064.000000T0000Z-080821T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN-
840 PM MDT WED AUG 20 2008

...FLASH FLOOD WARNING WILL EXPIRE AT 845 PM MDT FOR CENTRAL LINCOLN
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3343 10564 3346 10597 3400 10583 3398 10562

$$

GUYER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 3:00 PM MDT, 3 hours 46 minutes earlier.

Area forecast discussion, Aug 20, 3:00 PM MDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT WED AUG 20 2008

.DISCUSSION...
THERMAL TROUGH ALOFT FROM N CENTRAL THROUGH CENTRAL AND SW NM
HELPING TO CREATE PRETTY HEALTHY MID LEVEL LAPSE RATES AND THAT
PLUS STRONG HEATING AND STILL REASONABLY SUFFICIENT MOISTURE
GENERATING SCATTERED SHOWERS AND STORMS MAINLY ACROSS THOSE
AFOREMENTIONED AREAS. DYNAMICS ALOFT NOT TERRIBLY
IMPRESSIVE...CERTAINLY NOT LIKE LAST SUN...BUT THE COMBO OF ALL OF
THE ABOVE WILL BE ENOUGH TO PRODUCE A FEW HAILERS AND STRONG WIND
PRODUCERS...THOUGH MOST WILL NOT REACH SEVERE STATUS. SOME STORMS
AND SHOWERS TO LINGER INTO THE EVENING MAINLY CENTRAL AND S
CENTRAL...SE AND E CENTRAL WITH ONLY ISOLATED ACTIVITY FOR A
LITTLE WHILE AFTER MIDNIGHT. THE DOWNTURN IN STORM CHANCES AND
COVERAGE STILL EXPECTED TO COMMENCE THU AND LINGER INTO FRI AND
EVEN SAT...THOUGH SAT STILL BRINGS SOME POTENTIAL FOR A BACK DOOR
FRONT INTO NE NM...BUT JURY STILL OUT SOMEWHAT AS TO HOW FAR S AND
W THIS WILL PROGRESS LATER SAT INTO SUN. WILL STILL LEAN TO IT
CLEARING MOST OF E NM AND POSSIBLY BRINGING SOME EASTERLIES
THROUGH THE LOWER SPOTS IN THE CENTRAL MTN CHAIN. WHILE LOW LEVEL
MOISTURE WILL INCREASE BEHIND THE SYSTEM THE CONTINUED INDICATION
OF UPPER LEVEL HIGH PRESSURE BUILDING OVER THE STATE MAY NOT HELP
THE CAUSE OF ADDITIONAL T STORM DEVELOPMENT. GFS IS SHOWING PRETTY
GOOD OUTBREAK E HALF NM...BUT IT ALSO HAS HIGH CENTER A LITTLE
FARTHER TO W.

&&

.AVIATION...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL FAVOR THE
CENTRAL TO SOUTHWESTERN MOUNTAINS...AND WILL PUSH TO THE SOUTH AND
SOUTHEAST CREATING AREAS OF MVFR AND LOCALIZED IFR CONDITIONS. LOW
CLOUDS ARE NOT EXPECTED TO BE AS WIDESPREAD ACROSS THE EASTERN HALF
OF THE STATE TONIGHT...HOWEVER LOW MVFR TO IFR CEILINGS AND
VISIBILITIES WILL FAVOR EASTERN SLOPES OF THE CENTRAL MOUNTAINS AND
PATCHY AREAS OF THE EASTERN PLAINS AND INTO THE EARLY MORNING.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...
LOWEST DEWPOINTS AND HUMIDITIES WILL CONTINUE TO BE IN THE
NORTHWESTERN SECTIONS OF THE STATE TODAY...AND THIS DRIER AIR WILL
SPREAD INTO CENTRAL AREAS THROUGH THE WEEK. IN
ADDITION...TEMPERATURES WILL WARM SOME AS UPPER LEVEL HIGH BUILDS
INTO NEW MEXICO AND THUNDERSTORM ACTIVITY DECREASES SUBSTANTIALLY.
STORMS WILL REMAIN WIDELY SEPARATED AND ISOLATED OVER THE CENTRAL TO
SOUTHWESTERN MOUNTAINS FOR THURSDAY AND INTO THE WEEKEND. A BACK
DOOR COLD FRONT IS EXPECTED TO ENTER THE NE PLAINS SOMETIME ON
SATURDAY...BUT FORECAST MODELS ARE STILL A LITTLE VAGUE AS TO THE
STRENGTH AND TIMING OF THIS FEATURE. ADDITIONAL SHOWERS AND STORMS
COULD FOCUS ON THIS BOUNDARY IN THE NE PLAINS...AND COULD CARRY ON
INTO NEXT WEEK.

52

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  56  93  58  94 /  10   5   0   5
GALLUP..........................  51  88  50  89 /  10   5   0   5
GRANTS..........................  50  90  51  90 /  10   5   5   5
GLENWOOD........................  57  93  56  94 /  20   5  10  10
CHAMA...........................  43  82  44  85 /  10   5   0   5
LOS ALAMOS......................  50  87  52  88 /  10   5   5   5
RED RIVER.......................  39  78  39  81 /  20  10   5  10
TAOS............................  47  88  47  89 /  10  10   5   5
SANTA FE........................  52  88  57  89 /  20  10   5   5
SANTA FE AIRPORT................  53  89  55  91 /  20   5   5   5
ESPANOLA........................  51  92  52  93 /  10   5   5   5
ALBUQUERQUE HEIGHTS.............  64  91  66  94 /  10   5   5   5
ALBUQUERQUE VALLEY..............  59  92  62  94 /  10   5   5   5
ALBUQUERQUE FOOTHILLS...........  60  88  62  94 /  10   5   5   5
ALBUQUERQUE WEST MESA...........  62  92  64  99 /  10   5   5   5
SOCORRO.........................  60  91  61  90 /  30   5  10   5
SANDIA PARK/CEDAR CREST.........  49  80  54  83 /  20   5   5   5
MORIARTY/ESTANCIA...............  52  88  53  91 /  30  10   5   5
CARRIZOZO.......................  57  93  58  93 /  30  10  10   5
RUIDOSO.........................  52  82  52  83 /  30  10  10  10
RATON...........................  50  88  48  90 /  30  10   5   5
LAS VEGAS.......................  51  86  52  87 /  30  10   5   5
ROY.............................  55  86  58  88 /  30   5   5   5
CLAYTON.........................  58  89  61  93 /  20   5   5   5
SANTA ROSA......................  57  93  58  97 /  30   5   5   5
TUCUMCARI.......................  62  95  64  98 /  20   5   5   5
FORT SUMNER.....................  62  94  63  96 /  30   5   5   5
CLOVIS..........................  62  93  64  97 /  20   5   5   5
PORTALES........................  62  91  65  97 /  20  10   5   5
ROSWELL.........................  65  97  66 100 /  20  10  10   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

43/52
Hazardous weather outlook, Aug 20, 5:27 AM MDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
527 AM MDT WED AUG 20 2008

NMZ001>021-026-211200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
527 AM MDT WED AUG 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
THUNDERSTORMS COULD PRODUCE HEAVY RAIN. THE STORMS SLOW MOVEMENT
COULD ALSO CONTRIBUTE TO MINOR FLOODING ALONG SMALL STREAMS AND
CREEKS AND PONDING OF WATER ON STREETS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

40

In the hours before

Special weather statement, Aug 20, 3:42 PM MDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
342 PM MDT WED AUG 20 2008

NMZ016-017-202230-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-LINCOLN COUNTY HIGH
PLAINS/HONDO VALLEY-
342 PM MDT WED AUG 20 2008

...STRONG THUNDERSTORM MOVING OVER NORTH CENTRAL LINCOLN
COUNTY...

AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 17 MILES NORTHEAST OF JICARILLA.
MOVEMENT WAS SOUTHEAST AT 8 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL LINCOLN
COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

50
Special weather statement, Aug 20, 3:45 PM MDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
345 PM MDT WED AUG 20 2008

NMZ011-012-202215-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-
345 PM MDT WED AUG 20 2008

...STRONG THUNDERSTORM MOVING OVER TORRANCE COUNTY...

AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 16 MILES EAST OF CLINES CORNERS.
MOVEMENT WAS SOUTH AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE MILAGRO AND PINTADA.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

50
Local storm report, Aug 20, 4:06 PM MDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
406 PM MDT WED AUG 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     HAIL             16 E CLINES CORNERS     35.01N 105.39W
08/20/2008  E1.75 INCH       TORRANCE           NM   PUBLIC

&&

50
Special weather statement, Aug 20, 4:39 PM MDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
439 PM MDT WED AUG 20 2008

NMZ016-017-202330-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-LINCOLN COUNTY HIGH
PLAINS/HONDO VALLEY-
439 PM MDT WED AUG 20 2008

...STRONG THUNDERSTORM MOVING OVER NORTH CENTRAL LINCOLN
COUNTY...

AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO
50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 18 MILES SOUTHEAST
OF CORONA. MOVEMENT WAS SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL LINCOLN
COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

50
Special weather statement, Aug 20, 5:32 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
532 PM MDT WED AUG 20 2008

NMZ017-210000-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
532 PM MDT WED AUG 20 2008

...STRONG THUNDERSTORM MOVING SLOWLY OVER RUIDOSO AREA...

AT 528 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 40 MPH AND
PENNY SIZED HAIL NEAR RUIDOSO DOWNS. MOVEMENT WAS SOUTHEAST AT 7 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE HOLLYWOOD.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

50
Special weather statement, Aug 20, 6:06 PM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
606 PM MDT WED AUG 20 2008

NMZ011-210045-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
606 PM MDT WED AUG 20 2008

...STRONG THUNDERSTORM MOVING TOWARDS CLINES CORNERS...

AT 601 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES NORTHEAST OF CLINES
CORNERS. MOVEMENT WAS SOUTH AT 19 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE 2 MILES EAST OF CLINES
CORNERS AND 7 MILES SOUTHEST OF CLINES CORNERS.

MOTORISTS ALONG INTERSTATE 40 CAN EXPECT BRIEF...BUT SUDDEN CHANGES
IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM
MOVES THROUGH THE AREA.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION.

50

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 6:15 PM MDTSevere Thunderstorm WarningABQSan Miguel, Torrance60 min

Nearby

Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.